Journal of Symbolic Logic

First-order characterization of the radical of a finite group

John S. Wilson

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


It is shown that there is a formula σ(g) in the first-order language of group theory with the following property: for every finite group G, the largest soluble normal subgroup of G consists precisely of the elements g of G such that σ(g) holds.

Article information

J. Symbolic Logic, Volume 74, Issue 4 (2009), 1429-1435.

First available in Project Euclid: 5 October 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Wilson, John S. First-order characterization of the radical of a finite group. J. Symbolic Logic 74 (2009), no. 4, 1429--1435. doi:10.2178/jsl/1254748698.

Export citation